MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998-RFB
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.It was reported that this 840 ventilator generated a backg round check bdu (breath delivery unit) diagnostic code.The device was for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue.To solve the issue, sp installed new bd (breath delivery) cpu (central processing unit) and updated software new rev ak.The ventilator passed all tests and calibrations.It is in working condition and has been returned to the customer.One bd pcb was returned for failure investigation.It was installed in the test ventilator and powered up.When the ventilator was put on ventilation, the ventilator generated a ¿vent inop¿ condition with a relevant error cod (bd eeprom checksum error) recorded in the diagnostic logs.The fault was isolated to the bd operating software having become corrupt.The bd software was erased.Software was reloaded to the bd xena ii pcb.It was again installed in the test ventilator and powered up.No errors and no alarms were found.If this failure occurred during ventilation, the ventilator would generate a vent inop condition.The appropriate audio and visual alarms would enunciate.The cause of the observed conditions determined to be faulty bd pcb.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this 840 ventilator generated a background check bdu (breath delivery unit) diagnostic code. the ventilator was not in use on a patient at the time of the reported event.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday avenue
carlsbad, CA 92008
7606035046
MDR Report Key14319339
Report Number8020893-2022-00085
Device Sequence Number20118275
Product Code CBK
UDI-Device Identifier10884521750548
UDI-Public10884521750548
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998-RFB
Device Catalogue Number10049998-RFB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown